Wojciech Samotij

Junior research fellow
Trinity College
University of Cambridge
Cambridge, CB2 1TQ
United Kingdom
e-mail: ws299(at)cam.ac.uk; samotij(at)post.tau.ac.il

About me

I am a junior research fellow at Trinity College in the University of Cambridge. My areas of interest include various branches of extremal and probabilistic combinatorics, such as extremal (hyper)graph theory, the theory of random graphs, and Ramsey theory, as well as some topics in additive number theory and statistical mechanics. Since October 2010, I have spent two nonconsecutive years as a post-doctoral researcher at the School of Mathematics at Tel Aviv University, where I was hosted by Noga Alon, Michael Krivelevich, and Ron Peled. I completed my PhD at the University of Illinois at Urbana-Champaign in May 2010 under the supervision of Jozsi Balogh. Prior to coming to Urbana-Champaign, I received master's degrees in mathematics and computer science from the Unversity of Wrocław.

Publications

D. Dellamonica, Y. Kohayakawa, S. Lee, V. Rödl, and W. Samotij
The number of B3-sets of a given cardinality
submitted : pdf

D. Dellamonica, Y. Kohayakawa, S. Lee, V. Rödl, and W. Samotij
On the number of Bh-sets
submitted : pdf

M. Krivelevich, D. Reichman, and W. Samotij
Smoothed analysis on connected graphs
submitted : pdf

J. Balogh, R. Morris, W. Samotij, and L. Warnke
The typical structure of sparse Kr+1-free graphs
submitted : pdf

R. Peled, W. Samotij, and A. Yehudayoff
Grounded Lipschitz functions on trees are typically flat
Electronic Communications in Probability 18 (2013), A55 : pdf

D. Conlon, W. T. Gowers, W. Samotij, and M. Schacht
On the KŁR conjecture in random graphs
to appear in the Israel Journal of Mathematics : pdf

M. Krivelevich and W. Samotij
Long paths and cycles in random subgraphs of H-free graphs
Electronic Journal of Combinatorics 21 (2014), P1.30 : pdf

J. Balogh, R. Morris, and W. Samotij
Independent sets in hypergraphs
to appear in the Journal of the American Mathematical Society : pdf

R. Peled, W. Samotij, and A. Yehudayoff
Lipschitz functions on expanders are typically flat
Combinatorics, Probability and Computing 22 (2013), 566-591 : pdf

N. Alon, J. Balogh, R. Morris, and W. Samotij
A refinement of the Cameron-Erdős conjecture
Proceedings of the London Mathematical Society 108 (2014), 44-72 : pdf

N. Alon, J. Balogh, R. Morris, and W. Samotij
Counting sum-free sets in Abelian groups
to appear in the Israel Journal of Mathematics : pdf

Y. Kohayakawa, S. Lee, V. Rödl, and W. Samotij
The number of Sidon sets and the maximum size of Sidon sets contained in a sparse random set of integers
to appear in Random Structures & Algorithms : pdf

W. Samotij
Stability results for random discrete structures
to appear in Random Structures & Algorithms : pdf

M. Krivelevich and W. Samotij
Optimal packings of Hamilton cycles in sparse random graphs
SIAM Journal on Discrete Mathematics 26 (2012), 964-982 : pdf

D. Johannsen, M. Krivelevich, and W. Samotij
Expanders are universal for the class of all spanning trees
Combinatorics, Probability and Computing 22 (2013), 253-281 : pdf

R. Peled and W. Samotij
Odd cutsets and the hard-core model on Zd
to appear in Annales de l'Institut Henri Poincaré, Probabilités et Statistiques : pdf

J. Balogh, R. Morris, and W. Samotij
Random sum-free subsets of Abelian groups
to appear in the Israel Journal of Mathematics : pdf

J. Balogh, C. Lee, and W. Samotij
Corrádi and Hajnal's theorem for sparse random graphs
Combinatorics, Probability and Computing 21 (2012), 23-55 : pdf

J. Balogh and W. Samotij
On the Chvátal-Erdős triangle game
Electronic Journal of Combinatorics 18 (2011), P72 : pdf

C. Lee and W. Samotij
Pancyclic subgraphs of random graphs
Journal of Graph Theory 71 (2012), 142-158 : pdf

J. Balogh, B. Csaba, and W. Samotij
Local resilience of almost spanning trees in random graphs
Random Structures & Algorithms 38 (2011), 121-139 : pdf

J. Balogh and W. Samotij
The number of Ks,t-free graphs
Journal of the London Mathematical Society 83 (2011), 368-388 : pdf

J. Balogh, B. Csaba, M. Pei, and W. Samotij
Large bounded degree trees in expanding graphs
Electronic Journal of Combinatorics 17 (2010), R6 : pdf

J. Balogh and W. Samotij
The number of Km,m-free graphs
Combinatorica 31 (2011), 131-150 : pdf

J. Balogh and W. Samotij
Almost all C4-free graphs have fewer than (1-ε)ex(n,C4) edges
SIAM Journal on Discrete Mathematics 24 (2010), 1011-1018 : pdf

N. Alon, J. Balogh, A. Kostochka, and W. Samotij
Sizes of induced subgraphs of Ramsey graphs
Combinatorics, Probability and Computing 18 (2009), 459-476 : pdf

Academics

Junior Research Fellow at Trinity College, University of Cambridge (2010-)
Post-doc at the School of Mathematical Sciences at Tel Aviv University (2010-2011, 2012-13)
PhD in Mathematics from the University of Illinois at Urbana-Champaign (2007-2010)
M.Sc. in Mathematics from the University of Wrocław (2002-2007)
M.Sc. in Computer Science from the University of Wrocław (2002-2007)

Personal

My flickr page - some photos I have taken since January 2006